Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 12, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 16, 2018, 10:08 PM CDT for Butler County, Wayne County, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2018, 10:08 PM CDT (03:08 UTC)
- Expired
- Mar 16, 2018, 10:30 PM CDT
- In force
- 22 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Butler County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 149 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 3.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 9.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 6:58 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Mar 16, 6:58 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Paducah KY 658 PM CDT Fri Mar 16 2018 .UPDATE... Issued at 658 PM CDT Fri Mar 16 2018 Updated aviation discussion for 00Z TAFs. && .SHORT TERM...(Tonight through Sunday night) Issued at 210 PM CDT Fri Mar 16 2018 The surface warm front is poised just to the south/west of the FA, starting to nub into/across the southern SEMO border. Dew points there are pooling in the mid-upr 50s, in the warm sector, with gusts into/thru the teens mph accompanying the boundary and its passage. Still dry 20s dew points hold over our north/east with drier easterlies prevailing there. Model soundings show a strong inversion below 10K feet, effectively capping our rain chances this pm. This is assisted by teleconnected height rises aloft, in response to the parent Low pinwheelintg its way toward us from the Plains. We do see some warm sector elevated/insentropic lift to our south, around MEM, but this area is staying firmly south of us. Short res models suggest that should continue to be the case for most of the rest of the pm. Things change tonight as the Low moves into Missouri, and the surface warm front is ultimately drawn northward into/across our area. The ridge is shunted east and the modeled soundings show the inversion breaks down, allowing the ample warm/moist advection to begin to precipitate. Thunder chances are minor, as we see the back off on the swody1 with gen risk only. It looks to be mainly with the lift of the warm front as an assisted lifting force, so from about 00z-09z is the convective (slight) chance mention. Storm total qpf looks to stay below 1/2 inch for the event, maybe at 1/4 inch or less for most of us. Most of the pcpn chance is with the warm front tonight. A lingering pop in our north/east is carried tmrw, until the Low itself passes with the trailing cold fropa. It'll be slightly cooler/drier behind the front for Sunday, but still seasonal. Pcpn chances return quickly Sunday night, as the upper flow backs on the other side of the east ward departing ridge. .LONG TERM...(Monday through Friday) Issued at 210 PM CDT Fri Mar 16 2018 Forecast confidence is rather high in the larger-scale features through the extended portion of this forecast. The latest GFS, ECMWF, and GEM all bring a potent storm system eastward across our region Monday. It will be a wet day, with at the least, elevated showers and thunderstorms. The exact path of the system will determine whether surface-based instability will develop and bring the potential for severe storms. The deep-layer wind shear will be impressive, so with any tangible surface-based instability, supercellular structures will be possible. However, the strong forcing may result in more linear structures, if the boundaries are well-defined. The system will be nearly occluded, so the surface boundaries may not be so well defined. At this point, Monday is certainly worth monitoring closely for severe weather potential. The Monday system will move by fairly quickly, but more energy will dive south behind it and carve out a larger-scale trough, which may keep the area wet into Wednesday. This trough is expected to push east of the area later Wednesday into Thursday, as surface high pressure settles overhead. There definitely will be a good chance of a light freeze in the north Tuesday night, and over most of the area Wednesday night. The growing season is trying to get going across the region, but has not reached the point where we will begin issuing Frost and Freeze products just yet. The surface high will slip east of the area next Friday, and some warm advection precipitation will be possible Friday or Friday night. Temperatures will start out near normal levels Monday and then dip well below normal Tuesday and Wednesday. We will begin to climb back toward normal Thursday and Friday. && .AVIATION... Issued at 658 PM CDT Fri Mar 16 2018 As low pressure approaches tonight, shower coverage will be on the increase through the evening, especially 02-08Z. A thunderstorm is also possible later this evening, primarily west of the Wabash and LBL (including KCGI/KPAH). Ceilings will lower to MVFR through the evening and persist through much of the night. Partial clearing is possible in western portions (KCGI/KPAH) later tonight, which could lead to the development of patchy fog. Eastern portions of the area (including KEVV/KOWB) will likely hang on to MVFR ceilings through much of Saturday, while VFR conditions return to the rest of the area. Southeast winds ahead of the warm front will become southerly with the front's passage tonight, then shift westerly on Saturday behind a cold front. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Mar 16, 2:15 PM CDT, 7 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 215 PM CDT Fri Mar 16 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 215 PM CDT Fri Mar 16 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A slight chance of thunderstorms will accompany a warm front's passage across the area tonight. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A chance of thunderstorms is forecast Monday. It appears the best chance will be over western Kentucky, where severe storms cannot be ruled out at this time. .SPOTTER INFORMATION STATEMENT... Spotter should stay abreast of the latest forecasts and updates for potential activation chances.
In the hours before
Special weather statement, Mar 16, 9:28 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Paducah KY
928 PM CDT FRI MAR 16 2018
MOZ100-170315-
Wayne MO-
928 PM CDT FRI MAR 16 2018
...SPECIAL WEATHER STATEMENT...
At 927 PM CDT, Doppler radar was tracking a strong thunderstorm near
Piedmont, moving east at 40 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Greenville In Wayne County, Williamsville, Shook and Mill Spring.
LAT...LON 3714 9078 3718 9022 3709 9022 3708 9011
3704 9011 3704 9015 3701 9015 3701 9017
3699 9017 3699 9018 3696 9021 3696 9022
3694 9022 3699 9071 3700 9073 3705 9073
3705 9078
TIME...MOT...LOC 0227Z 270DEG 33KT 3706 9072
RJPSpecial weather statement, Mar 16, 9:54 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Paducah KY
954 PM CDT FRI MAR 16 2018
MOZ107-170315-
Carter MO-
954 PM CDT FRI MAR 16 2018
...SPECIAL WEATHER STATEMENT...
At 953 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hunter, or 8 miles southeast of Van Buren, moving east at 35 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Ellsinore and Hunter.
LAT...LON 3702 9091 3703 9073 3700 9073 3700 9071
3697 9072 3697 9070 3693 9070 3693 9068
3689 9068 3688 9066 3682 9067 3687 9096
TIME...MOT...LOC 0253Z 270DEG 33KT 3695 9088
RJPLocal storm report, Mar 16, 10:06 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1006 PM CDT FRI MAR 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL ELLSINORE 36.93N 90.75W
03/16/2018 E0.75 INCH CARTER MO PUBLIC
DIME SIZED HAIL REPORTED IN CARTER COUNTY.
&&
ALRThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 11:18 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 27 min |
| Mar 16, 11:43 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 33 min |
| Mar 17, 12:09 AM CDT | Severe Thunderstorm Warning | PAH | Graves, McCracken | 36 min |
| Mar 17, 12:25 AM CDT | Special Weather Statement | PAH | Fulton, Hickman | 35 min |
| Mar 17, 12:41 AM CDT | Severe Thunderstorm Warning | PAH | Calloway, Marshall | 22 min |
| Mar 17, 12:47 AM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 43 min |
| Mar 17, 1:20 AM CDT | Special Weather Statement | PAH | Calloway, Trigg | 40 min |
| Mar 17, 1:55 AM CDT | Special Weather Statement | PAH | Trigg | 50 min |
| Mar 16, 9:28 PM CDT | Special Weather Statement | PAH | Wayne | 47 min |
| Mar 16, 9:54 PM CDT | Special Weather Statement | PAH | Carter | 21 min |
| Mar 16, 10:14 PM CDT | Special Weather Statement | PAH | Stoddard | 31 min |
| Mar 16, 10:45 PM CDT | Severe Thunderstorm Warning | PAH | Scott, Stoddard | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.